Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 55, NWS Burlington, VT

September 11, 20165 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Sep 11, 2016, 6:31 AM EDT for 5 counties in Vermont. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2016, 6:31 AM EDT (10:31 UTC)
Expired
Sep 11, 2016, 7:30 AM EDT
In force
59 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 87 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
776 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WUUS51 KBTV 111031
SVRBTV
VTC001-017-021-023-027-111130-
/O.NEW.KBTV.SV.W.0055.160911T1031Z-160911T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
631 AM EDT SUN SEP 11 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  WESTERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 730 AM EDT

* AT 631 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORWELL...
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARRE...BRANDON...CHELSEA...CHITTENDEN...RANDOLPH...CASTLETON...
  WILLIAMSTOWN...PITTSFORD...BERLIN...BETHEL...PROCTOR...WARREN...
  BROOKFIELD...TUNBRIDGE...SHOREHAM...ORWELL...ROCHESTER...
  SALISBURY...LEICESTER AND BENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4355 7325 4357 7327 4357 7328 4388 7336
      4427 7252 4395 7234 4354 7325
TIME...MOT...LOC 1031Z 240DEG 42KT 4381 7326 

HAIL...<.75IN
WIND...60MPH
 
$$

BANACOS
2 follow-up statements
945 
WWUS51 KBTV 111059
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
659 AM EDT SUN SEP 11 2016

VTC001-017-021-023-027-111130-
/O.CON.KBTV.SV.W.0055.000000T0000Z-160911T1130Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
659 AM EDT SUN SEP 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR NORTHWESTERN WINDSOR...WESTERN ORANGE...SOUTHWESTERN
WASHINGTON...SOUTHEASTERN ADDISON AND NORTHEASTERN RUTLAND
COUNTIES...

AT 659 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWER
GRANVILLE...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARRE...BRANDON...CHELSEA...CHITTENDEN...RANDOLPH...CASTLETON...
WILLIAMSTOWN...PITTSFORD...BERLIN...BETHEL...PROCTOR...WARREN...
BROOKFIELD...TUNBRIDGE...ROCHESTER...SALISBURY...LEICESTER...
WASHINGTON...STOCKBRIDGE AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4355 7325 4366 7317 4378 7311 4400 7311
      4427 7252 4395 7234 4354 7325
TIME...MOT...LOC 1059Z 240DEG 42KT 4397 7286 

HAIL...<.75IN
WIND...60MPH
 
$$

BANACOS
028 
WWUS51 KBTV 111123
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
723 AM EDT SUN SEP 11 2016

VTC001-017-021-023-027-111133-
/O.EXP.KBTV.SV.W.0055.000000T0000Z-160911T1130Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
723 AM EDT SUN SEP 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WINDSOR...WESTERN
ORANGE...SOUTHWESTERN WASHINGTON...SOUTHEASTERN ADDISON AND
NORTHEASTERN RUTLAND COUNTIES WILL EXPIRE AT 730 AM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 730 AM.

LAT...LON 4355 7325 4366 7317 4378 7311 4400 7311
      4427 7252 4395 7234 4354 7325
TIME...MOT...LOC 1123Z 240DEG 42KT 4410 7255 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 4:23 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 11, 4:23 AM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
423 AM EDT Sun Sep 11 2016

.SYNOPSIS...
Showers and thunderstorms ahead of a cold front will continue to
sweep through the North Country during the remainder of the
overnight hours, with drier and cooler weather expected by this
afternoon along with gusty winds. Thereafter, high pressure will
bring mostly sunny and seasonably mild weather through Tuesday
before another cold front renew chances for showers on Wednesday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 208 AM EDT Sunday...Going forecast for the remainder of the
overnight is in decent shape with just some tweaks needed to
hourly PoPs and temps to match current radar and observational
trends.

Line of showers and thunderstorms across northern New York
continues to slowly trudge eastward ahead of a cold front still
well upstream in the Ottawa River Valley. Additionally we've seen
showers and a few lighting strikes blossom across southern
Vermont, and will continue to spread northward through the
remainder of the overnight hours. By dawn, expect showers to be
fairly widespread with some isolated thunderstorms around as the
cold front will be on the doorstep of the St. Lawrence Valley.
Thereafter the front will slowly shift across the area with
showers exiting to our east by mid-morning and winds shifting to
the west/northwest. Behind the front, developing strong cold air
advection under building high pressure will promote deep mixing
tapping into an exiting low/mid level jet around 30-40kt at
925-850mb. This should account for skies trending to partly sunny
by the afternoon and winds gusting through the day in the 25-35mph
range. Temps fall steadily through the morning behind the front,
though stabilize for a few hours in the afternoon, with highs only
ranging from the mid 60s to mid 70s, which is actually right
around normal for mid-September

For tonight and Monday, strong high pressure building from the
Ohio River Valley behind the departing front will dominate the
North Country's weather as it moves eastward through the
Northeast. Any lingering clouds this afternoon will trend to
clear skies this evening, and this combined with abating winds
and recent rainfall will set the stage for dense radiational fog
to develop in the climo favored river valleys and mountain
hollows. Lows tonight will be rather chilly compared to what we've
experienced as of late, but not too far from normal running mainly
in the 40s to locally low 50s along the Lake Champlain shoreline,
and upper 30s in the colder hollows of the Adirondacks and
Northeast Kingdom. With the high settled right overhead, Monday
will feature abundant sunshine with light winds and highs right
around normal ranging through the 70s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
As of 413 AM EDT Sunday...Quiet weather conditions with surface
high pressure in control southeast of New England. Will likely see
radiative fog Monday night in the favored valley locations with
overnight lows in the mid-upr 40s, except locally lower 50s vcnty
of Lake Champlain. A light S-SW return flow on Tuesday will yield
moderating temperatures under full sunshine; afternoon highs
expected in the upr 70s to lower 80s. PoPs NIL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 413 AM EDT Sunday...Cold front and associated positive tilt
upper trough will shift ewd across the North Country during the
day Wednesday, with period of widespread rain shower activity
expected. Following FROPA, strong cold air advection with high
pressure building southeastward from south/central Canada will
usher in a seasonably cool airmass which will dominate our
weather right through the end of the work week. Good radiative
cooling and much drier air suggests the first frost of the season
is possible in the Adirondacks and sheltered valleys of Vermont's
Northeast Kingdom early Friday morning. High Temperatures moderate
back into the low-mid 70s Friday/Saturday afternoon, as low-level
flow turns southerly in advance of next shortwave trough crossing
the Great Lakes. This next system will bring rain, likely holding
off until Saturday evening/night and into Sunday.

&&

.AVIATION /08Z Sunday THROUGH Thursday/...
Through 06Z Monday...Complex aviation forecast for the next 12
hours with largely VFR conditions expected, but developing showers
across Vermont and a line of showers and thunderstorms moving east
across northern New York will likely produce occasional periods of
lower flight conditions. Highest confidence of MVFR/IFR will be at
KSLK in the next hour in TSRA, but elsewhere confidence was low
enough not to mention any restrictions. Will AMD as needed.

After 12-15z, conditions will gradually improve as high pressure
builds into the area. Concerns for aviation turn from convective
activity to winds as they'll become increasingly gusty from the
west/northwest ranging from 20-30kts. Winds will abate though
later in the afternoon/evening to nearly calm after midnight with
skies trending to SKC.

Outlook 06Z Monday through Thursday...

06z Mon - 06z Wed: Mainly VFR under high pressure except LIFR
nocturnal fog possible SLK/MPV Sunday night and again Monday
night, mainly 06-13Z.

06z Wed - 06z Thu: VFR with MVFR possible in showers associated
with a cold front.

06z Thu - 00z Fri: VFR under high pressure.

&&

.MARINE...
Southerly winds have been increasing to 15 to 20 kts with gusts as
high as 29 knots at Diamond Island in the last hour ahead of a
strong cold front. Waves increasing to 1 to 3 feet on average but
again could be higher on the open waters tonight. That strong cold
front will reach Lake Champlain between 5 and 7 a.m. and may be
accompanied by a band of heavy showers lasting an hour or so along
with a chance of a thunderstorm and potentially locally stronger
winds. Behind the cold front on Sunday, winds will shift to SW
then gradually W then NW during the afternoon again around 15 to
25 knots.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Lahiff
NEAR TERM...Lahiff
SHORT TERM...Banacos
LONG TERM...Banacos
AVIATION...Lahiff
MARINE...Verasamy
Hazardous weather outlook, Sep 11, 3:40 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
340 AM EDT SUN SEP 11 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-120745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
340 AM EDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A LINE SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT WILL
CONTINUE TO TRACK EASTWARD THROUGH THE NORTH COUNTRY THIS MORNING,
BEFORE HIGH PRESSURE BUILDS IN THIS AFTERNOON AND PRECIPITATION
EXITS TO THE EAST. SOME THUNDERSTORM MAY PRODUCE STRONG GUSTY
WINDS AND BRIEF HEAVY DOWNPOURS.

GUSTY WINDS WILL FOLLOW BEHIND THE FRONTAL PASSAGE TODAY, MAINLY
IN THE 25 TO 35 MPH RANGE FROM THE WEST/NORTHWEST, ESPECIALLY IN
THE CHAMPLAIN AND ST LAWRENCE VALLEYS AND IN THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 2:53 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
253 AM EDT SUN SEP 11 2016

NYZ028>031-034-035-VTZ001-002-110745-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
CLINTON-EASTERN ESSEX-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-
253 AM EDT SUN SEP 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...SOUTHEASTERN
FRANKLIN NEW YORK...WESTERN ESSEX...GRAND ISLE AND NORTHWESTERN
FRANKLIN VERMONT COUNTIES...

AT 252 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ALTONA TO LAKE EATON CAMPGROUND.
MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS, IN
ADDITION TO BRIEF HEAVY DOWNPOURS, AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...ADIRONDACK REGIONAL AIRPORT...
PERU...GRAND ISLE...BEEKMANTOWN...CHAZY...DANNEMORA...MOOERS...
ALTONA...ROUSES POINT...WILMINGTON...CHAMPLAIN...NORTH HERO...ISLE LA
MOTTE...NEWCOMB...ALBURGH DUNES STATE PARK...LYON MOUNTAIN...AU SABLE
FORKS...JERICHO AND CLAYBURG.

LAT...LON 4501 7301 4385 7411 4388 7429 4393 7434
      4397 7426 4412 7428 4410 7454 4500 7369
TIME...MOT...LOC 0652Z 274DEG 19KT 4493 7364 4400 7450

BANACOS
Special weather statement, Sep 11, 3:38 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
338 AM EDT SUN SEP 11 2016

NYZ028-030-031-034-035-VTZ001>003-005-006-009-016-017-110830-
WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
CLINTON-EASTERN ESSEX-EASTERN FRANKLIN-WESTERN
ADDISON-LAMOILLE-WESTERN CHITTENDEN-EASTERN CHITTENDEN-ORLEANS-GRAND
ISLE-WESTERN FRANKLIN-
338 AM EDT SUN SEP 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CLINTON...
ESSEX...NORTHWESTERN LAMOILLE...GRAND ISLE...NORTHWESTERN
CHITTENDEN...FRANKLIN VERMONT AND NORTHWESTERN ADDISON COUNTIES...

AT 336 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE FROM NEAR ALBURGH TO NEAR LAKE DURANT
CAMPGROUND. MOVEMENT WAS EAST AT 20 MPH.

LOCALIZED WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS,
IN ADDITION TO BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
FRANKLIN...ESSEX...WILLISTON...WINOOSKI...SHELBURNE...PERU...GRAND
ISLE...BEEKMANTOWN...JERICHO...FAIRFAX...CHARLOTTE...RICHFORD...
SHELDON...WESTFORD AND WILLSBORO.

LAT...LON 4501 7254 4378 7364 4374 7406 4380 7405
      4383 7415 4381 7422 4392 7433 4501 7330
TIME...MOT...LOC 0736Z 285DEG 16KT 4500 7326 4388 7430

BANACOS
Special weather statement, Sep 11, 4:27 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 AM EDT SUN SEP 11 2016

NYZ028-034-035-VTZ001>003-005-006-008-009-016>018-110930-
WESTERN ESSEX-EASTERN CLINTON-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN
ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-GRAND ISLE-WESTERN
FRANKLIN-
427 AM EDT SUN SEP 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE CHAMPLAIN VALLEY
AND WESTERN SLOPES OF THE GREEN MOUNTAINS THROUGH 530 AM...

AT 424 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST. ALBANS TO TO 7 MILES EAST OF
INDIAN LAKE. MOVEMENT WAS EAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS, IN ADDITION TO
BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRISTOL...BURLINGTON
INTERNATIONAL AIRPORT...FRANKLIN...ESSEX...ADDISON...WILLISTON...
WINOOSKI...SHELBURNE...JERICHO...HINESBURG...STOWE...FAIRFAX...
RICHMOND...CHARLOTTE...UNDERHILL...FERRISBURGH AND RICHFORD.

LAT...LON 4500 7212 4379 7336 4375 7406 4379 7405
      4383 7415 4502 7299
TIME...MOT...LOC 0824Z 271DEG 21KT 4500 7287 4375 7413

BANACOS
Special weather statement, Sep 11, 5:25 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
525 AM EDT SUN SEP 11 2016

NYZ034-035-VTZ003>012-016>019-111030-
WESTERN ESSEX-EASTERN ESSEX-WINDSOR-CALEDONIA-EASTERN
FRANKLIN-EASTERN ADDISON-WESTERN ADDISON-WASHINGTON-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-ESSEX-ORANGE-WESTERN
RUTLAND-EASTERN RUTLAND-
525 AM EDT SUN SEP 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE WESTERN SLOPES OF
THE GREEN MOUNTAINS EASTWARD ACROSS CENTRAL VERMONT THROUGH 630 AM...

AT 523 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR JAY TO NEAR ROGERS ROCK CAMPGROUND.
MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS, IN
ADDITION TO BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
MONTPELIER...BRANDON...BRISTOL...ADDISON...HINESBURG...STOWE...
RICHMOND...UNDERHILL...HARDWICK...BERLIN...CROWN POINT...MONKTON...
MORRISVILLE...HUNTINGTON...STARKSBORO...MIDDLESEX...NEW HAVEN...
WAITSFIELD AND WARREN.

LAT...LON 4378 7294 4379 7336 4381 7338 4379 7362
      4501 7251 4501 7172
TIME...MOT...LOC 0923Z 281DEG 20KT 4500 7247 4384 7357

BANACOS
Special weather statement, Sep 11, 6:05 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
605 AM EDT SUN SEP 11 2016

VTZ009-011-012-018-019-111100-
EASTERN ADDISON-WESTERN ADDISON-WINDSOR-WESTERN RUTLAND-EASTERN
RUTLAND-
605 AM EDT SUN SEP 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH-CENTRAL VERMONT
THROUGH 7 AM...

AT 603 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ORWELL TO 10 MILES WEST OF FAIR
HAVEN. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
HEAVY DOWNPOURS, AND DANGEROUS CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
BRANDON...CHITTENDEN...CASTLETON...PITTSFORD...CLARENDON...WEST
RUTLAND...WALLINGFORD...PROCTOR...POULTNEY...PAWLET...ORWELL...MOUNT
HOLLY...WELLS...MENDON...BENSON...SHREWSBURY...BARNARD...
KILLINGTON...MIDDLETOWN SPRINGS AND STOCKBRIDGE.

LAT...LON 4330 7298 4331 7326 4353 7324 4356 7326
      4358 7330 4360 7329 4363 7331 4363 7337
      4357 7340 4359 7343 4362 7342 4364 7343
      4382 7329 4381 7254 4330 7287 4330 7297
      4329 7299
TIME...MOT...LOC 1003Z 273DEG 20KT 4385 7329 4303 7387

BANACOS
Special weather statement, Sep 11, 6:28 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
628 AM EDT SUN SEP 11 2016

VTZ003-004-006>012-018-019-111130-
CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WINDSOR-LAMOILLE-ORLEANS-ESSEX-ORANGE-WESTERN RUTLAND-EASTERN
RUTLAND-
628 AM EDT SUN SEP 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WINDSOR...
ORANGE...SOUTHEASTERN LAMOILLE...CENTRAL ORLEANS...WASHINGTON...
ESSEX...SOUTHEASTERN ADDISON...CALEDONIA AND NORTH CENTRAL RUTLAND
COUNTIES...

AT 627 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HOLLAND TO NEAR BRANDON. MOVEMENT
WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...BRANDON...COLEBROOK...CHELSEA...ISLAND POND...
ORANGE...RANDOLPH...WILLIAMSTOWN...HARDWICK...BERLIN...ROYALTON...
EAST MONTPELIER...DANVILLE...BETHEL...MIDDLESEX...WAITSFIELD...
BARNET...WARREN AND WOLCOTT.

LAT...LON 4500 7153 4491 7149 4486 7155 4479 7157
      4475 7163 4466 7159 4464 7156 4434 7185
      4435 7191 4432 7203 4430 7204 4428 7207
      4424 7205 4419 7207 4414 7204 4379 7237
      4379 7321 4501 7206 4501 7172
TIME...MOT...LOC 1027Z 267DEG 26KT 4500 7203 4382 7313

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:53 AM EDTSpecial Weather StatementBTVGrand Isle52 min
Sep 11, 3:38 AM EDTSpecial Weather StatementBTVChittenden, Franklin, Grand Isle52 min
Sep 11, 4:27 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Franklin, Lamoille63 min
Sep 11, 4:49 AM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Lamoille, Orleans56 min
Sep 11, 5:25 AM EDTSpecial Weather StatementBTVAddison, Lamoille, Orleans, Washington65 min
Sep 11, 6:05 AM EDTSpecial Weather StatementBTVRutland55 min
Sep 11, 6:28 AM EDTSpecial Weather StatementBTVCaledonia, Essex, Orange, Washington62 min
Sep 11, 7:05 AM EDTSpecial Weather StatementBTVWindsor55 min
Sep 11, 7:26 AM EDTSpecial Weather StatementBTVEssex, Orange64 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.